Alert archive / New Jersey / Areal Flood Advisories in 2011
Areal Flood Advisory 102, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Aug 7, 2011, 5:10 AM EDT for Morris County, Somerset County, New Jersey. It was in force for 81 min.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 5:10 AM EDT (09:10 UTC)
- Expired
- Aug 7, 2011, 6:31 AM EDT
- In force
- 81 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Morris County, NJ, Somerset County, NJ
The radar
The Philadelphia radar (KDIX), 95 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
225
WGUS81 KPHI 070910
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
510 AM EDT SUN AUG 7 2011
NJC027-035-071215-
/O.NEW.KPHI.FA.Y.0102.110807T0910Z-110807T1215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORRIS NJ-SOMERSET NJ-
510 AM EDT SUN AUG 7 2011
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
MORRIS COUNTY IN NORTHERN NEW JERSEY...
NORTHEASTERN SOMERSET COUNTY IN NORTHERN NEW JERSEY...
* UNTIL 815 AM EDT
* AT 509 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF HEAVY RAIN MOVING INTO THE REGION. AS MUCH AS 2 INCHES OF
RAIN COULD FALL BEFORE 800 AM. THIS MUCH RAIN MAY RESULT IN STREET
FLOODING...AS WELL AS SHARP RISES ON CREEKS AND STREAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.
&&
LAT...LON 4089 7433 4086 7431 4078 7437 4074 7436
4067 7445 4065 7445 4065 7440 4062 7441
4058 7447 4054 7464 4087 7476 4091 7471
4091 7466 4096 7463 4104 7448 4095 7431
4090 7427
$$
HAYES1 follow-up statement
404
WGUS81 KPHI 071031
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
631 AM EDT SUN AUG 7 2011
NJC027-035-071041-
/O.CAN.KPHI.FA.Y.0102.000000T0000Z-110807T1215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORRIS NJ-SOMERSET NJ-
631 AM EDT SUN AUG 7 2011
...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR
NORTHEASTERN SOMERSET AND MORRIS COUNTIES...
THE HEAVIEST RAIN HAS MOVED OUT OF THE AREA. WHILE CREEKS AND
STREAMS MAY RISE FOR A TIME THIS MORNING...FLOODING IS NO LONGER
EXPECTED.
LAT...LON 4089 7433 4086 7431 4078 7437 4074 7436
4067 7445 4065 7445 4065 7440 4062 7441
4058 7447 4054 7464 4087 7476 4091 7471
4091 7466 4096 7463 4104 7448 4095 7431
4090 7427
$$
HAYESWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Aug 7, 4:45 AM EDT, 25 minutes earlier.
Area forecast discussion, Aug 7, 4:45 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 AM EDT SUN AUG 7 2011
.SYNOPSIS...
A WARM FRONT WILL MOVE NORTH OF THE AREA THIS MORNING...FOLLOWED BY
A COLD FRONT LATE THIS AFTERNOON AND THIS EVENING. ANOTHER WEAK
FRONT WILL CROSS THE AREA LATE MONDAY AFTERNOON OR MONDAY EVENING.
THAT FRONT WILL STALL SOUTH OF THE AREA TUESDAY...AND LOW PRESSURE
WILL RIDE ALONG THE FRONT JUST SOUTH OF THE AREA LATE TUESDAY AND
TUESDAY NIGHT. THE LOW WILL EXIT THE AREA WEDNESDAY...FOLLOWED BY
HIGH PRESSURE FOR THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE AREA OF HEAVY RAIN IS SHRINKING AS THE MCV WEAKENS...AND THE
WARM AIR ADVECTION NO LONGER HAS A FOCUS. A PUBLIC INFORMATION
STATEMENT WAS ISSUED EARLIER LISTING SOME OF THE LARGER RAINFALL
TOTALS. THE WATCH THAT IS IN PLACE WILL BE DROPPED AT 600 AM.
SINCE EVALUATING WHETHER A FLASH FLOOD WATCH IS NEEDED FOR THE
LEHIGH VALLEY AND SOUTHERN POCONOS FOR DEVELOPING CONVECTION THIS
AFTERNOON.
AFTER THE RAIN EXITS...THE LOW AND MID LEVEL CLOUDINESS SHOULD MOVE
EAST AS THE BROAD MID LEVEL TROUGH MOVES EAST OF THE AREA. THIS WILL
LEAD TO CLEARING FROM WEST TO EAST THIS MORNING INTO THE EARLY
AFTERNOON...IN THE WAKE OF THE SURFACE WARM FRONT. THE RATE OF
CLEARING WILL BE IMPORTANT FOR HEATING...AS DEW POINT PROBABLY
REMAIN IN THE LOWER TO MID 70S ACROSS MUCH OF THE AREA FOR THE REST
OF THE DAY.
AT THIS POINT...THE CLEARING SHOULD OCCUR QUICKLY ENOUGH TO ALLOW
FOR HEATING IN MOST PLACES LATER THIS MORNING AND INTO THE
AFTERNOON. BASED ON THIS...THE NAM MOS NUMBERS APPEAR TO BE TOO LOW
FOR TODAY. 850 MB TEMPERATURES WOULD SUPPORT HIGHS IN THE LOWER TO
MID 90S...ESPECIALLY FROM PHILADELPHIA SOUTH. WITH THE AMOUNT OF
MOISTURE REMAINING IN THE LOWER LEVELS...MID 90S MAY BE TOO HIGH.
FOR NOW...HIGHS WERE BASED MAINLY (BUT NOT TOTALLY) ON THE WARMER
GFS MOS NUMBERS.
THE RATE OF CLEARING IS IMPORTANT FOR HEAT INDEX VALUES IN THE
URBANIZED AREAS. BASED ON THE CURRENT TEMPERATURES AND DEW
POINTS...HEAT INDEX VALUES ARE EXPECTED TO REMAIN BELOW 100 DEGREES.
WITH THIS IN MIND...A HEAT ADVISORY WILL NOT BE ISSUED THIS MORNING
FOR THE URBAN CORRIDOR. THIS MAY HAVE TO BE REVISITED LATER THIS
MORNING...WHEN IT BECOMES CLEAR JUST HOW FAST THE CLEARING WILL
OCCUR.
THE NEXT PROBLEM IS CONVECTION. A SURFACE COLD FRONT...WITH
CONVERGENCE OF MOISTURE AND WIND LATE THIS AFTERNOON AND
EVENING...SHOULD ACT AS A FOCUS FOR CONVECTIVE ACTIVITY. INSTABILITY
COULD BE A PROBLEM IS CLEARING IS LATE...BUT FOR NOW THE ASSUMPTION
IS THAT INSTABILITY WILL BE THERE (PROBABLY MARGINAL). SHEAR
ARRIVING WITH THE SHORT WAVE WILL ALSO BE MARGINAL...AND ARRIVING
FAIRLY LATE. MODIFIED SOUNDINGS SUGGEST THAT SHEAR AND INSTABILITY
COULD COMBINE FOR A FEW ORGANIZED STORMS LATER THIS AFTERNOON AND
THIS EVENING...ESPECIALLY ACROSS THE SOUTH WHERE SKIES SHOULD CLEAR
EARLIER. ENHANCED WORDING WILL BE INCLUDED FOR SOUTHERN AREAS LATER
THIS AFTERNOON AND EVENING IN THE ABOVEMENTIONED AREAS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
THE CONVECTION SHOULD DIE OFF THIS EVENING AS THE INSTABILITY DROPS
OFF. COULD STILL BE SOME STRONG CONVECTION THIS EVENING...AND IT
WILL BE MENTIONED IN THE FORECAST. AFTER THE SURFACE FRONT
PASSES...WIND SHIFT AND DEW POINTS TRUNDLE DOWNWARD. 925 MB WINDS
COULD APPROACH 30 KNOTS LATE TONIGHT...AND THIS SHOULD KEEP WINDS
FROM GOING CALM IN MOST PLACES. BECAUSE OF THIS...PATCHY FOG WILL
NOT BE MENTIONED TONIGHT. LOWS WERE GENERALLY BASED ON A BLEND AS
THE AIRMASS TRANSITIONS.
FOR MONDAY...ANOTHER SHORT WAVE AND SURFACE COLD FRONT APPROACH FROM
THE WEST. INSTABILITY COULD END UP BEING THE LIMITING FACTOR FOR
AFTERNOON AND EVENING CONVECTION. MODIFIED SOUNDINGS SHOW MODEST
INSTABILITY WITH SHEAR STILL IN PLACE. FOR NOW...WILL NOT INCLUDE
ENHANCED WORDING...BUT IT WILL BE INCLUDED IN THE HAZARDOUS WEATHER
OUTLOOK.
850 MB TEMPERATURES SUPPORT HIGHS NEAR THE BLEND MOS NUMBERS FOR
HIGHS MONDAY. WITH DEW POINTS DROPPING INTO THE MID TO UPPER 60S
BEHIND THE FRONT....HEAT INDEX VALUES SHOULD REMAIN BELOW 100 FOR
URBANIZED AREAS.
THE CONVECTION SHOULD DIE OFF MONDAY EVENING...AND THE WEAK COLD
FRONT SHOULD HAVE ENOUGH PUSH TO GET SOUTH OF THE AREA LATER MONDAY
NIGHT AND EARLY TUESDAY MORNING. LOWER DEW POINTS IN THE DRIER
AIRMASS SHOULD MEAN SLIGHTLY LOWER MINIMUM TEMPERATURES...AND LOWS
WERE GENERALLY BASED ON THE SLIGHT COOLER NAM MOS NUMBERS.
THE SURFACE FRONT COMING TO REST SOUTH OF THE AREA TUESDAY MORNING
COULD BE THE FOCUS FOR THE POTENTIAL FOR HEAVY RAIN TUESDAY
AFTERNOON AND TUESDAY EVENING. WITH MOST OF THE FORECAST AREA IN A
SLIGHTLY DRIER AIRMASS...THE POTENTIAL FOR CONVECTION LOOKS MORE
SUBDUED. HOWEVER...A SHORT WAVE APPROACHING THE FRONT WILL SPARK
CONVECTION ACROSS NORTHEAST MARYLAND ESPECIALLY CENTRAL AND SOUTHERN
DELAWARE. MODELS ARE SHOWING HIGH QPF STRIPES IN THESE AREAS...AS
PRECIPITABLE WATER VALUES NEAR THE FRONT REMAIN NEAR 2 INCHES.
FOR NOW...WILL HOLD OFF ON ANY MENTION OF HEAVY RAIN...AS THIS IS
MORE THAN 48 HOURS AWAY AND THE POSITION OF THE FRONT WILL BE THE
KEY TO THE HEAVY RAIN THREAT. FOR MOST PLACES NORTH OF THE
FRONT...850 MB TEMPERATURES SUPPORT THE WARMER GFS MOS NUMBERS FOR
HIGHS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE UPPER ATMOSPHERE THROUGH THIS PERIOD WILL DOMINATED BY A LARGE
AREA OF LOW PRESSURE ROTATING OVER CANADA NORTH OF THE GREAT LAKES.
WE'LL HAVE TWO SHORT WAVES THAT WILL AFFECT OUR REGION. THE FIRST
WILL BE ACCOMPANIED BY A RATHER STRONG COLD FRONT THAT WILL MOVE
ACROSS WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL PRECEDE AND
ACCOMPANY THE FRONT. SOME OF THESE COULD LINGER INTO WEDNESDAY
NIGHT DEPENDING ON THE EXACT TIMING OF THE FRONTAL PASSAGE.
A LARGE HIGH PRESSURE SYSTEM WILL FOLLOW THE FRONT AND BRING A
RETURN TO FAIR WEATHER FOR THURSDAY INTO SATURDAY. THE SECOND
SHORT WAVE WILL PUSH ANOTHER COLD FRONT TOWARD OUR AREA ON
SATURDAY. SHOWERS AND THUNDERSTORMS OUT AHEAD OF THIS SYSTEM
MAY DEVELOP, ESPECIALLY LATE IN THE DAY OR AT NIGHT.
DON'T EXPECT ANY EXTREME TEMPERATURES DURING THIS TIME PERIOD.
DAYTIME HIGHS WILL BE MAINLY IN THE 80S ON WEDNESDAY AND THEN
RANGE FROM THE MID 70S IN OUR NORTHERN AREAS TO THE MID AND
UPPER 80S IN THE SOUTH THURSDAY THROUGH SATURDAY.
&&
.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
AN AREA OF LOW PRESSURE WILL GRADUALLY MOVE ACROSS MAINLY NEW
ENGLAND TODAY INTO TONIGHT, ALLOWING A COOL FRONT TO SHIFT EAST OF
OUR AREA. THERE CONTINUES TO BE PLENTY OF MOISTURE MOVING NORTHWARD
AHEAD OF THIS SYSTEM, HOWEVER THERE SHOULD BE A LULL IN THE SHOWERS
FOR A TIME THIS MORNING. WE INCLUDED SOME SHOWER ACTIVITY EARLY THIS
MORNING BASED ON RADAR IMAGERY, THEN TRIED TO INDICATE A BREAK
BEFORE SOME OTHER ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOP THIS
AFTERNOON. WE FOCUSED THE CB MENTION EARLY THIS MORNING FOR KABE AND
KRDG WHERE THE BEST INSTABILITY IS LOCATED, HOWEVER THIS IS ON THE
WANE THUS FAR. THERE IS SOME LOWER CONFIDENCE ABOUT THE AREAL EXTENT
OF THE REDEVELOPMENT OF SHOWERS AND/OR THUNDERSTORMS THIS AFTERNOON,
THEREFORE WE UTILIZED A -SHRA AND A CB MENTION FOR NOW.
THE OTHER FORECAST CHALLENGE TODAY IS CLOUD COVER. THE DEEP MOISTURE
IS ALLOWING FOR AREAS OF MVFR CEILINGS ACROSS THE AREA WITH SPOTTY
IFR CEILINGS. THE LOW-LEVEL FLOW IS FORECAST TO SHIFT FROM THE SOUTH
TO SOUTHWEST THEN TO THE WEST THROUGH THE DAY. THIS SHOULD ALLOW FOR
ENOUGH MIXING TO ERODE SOME OF THE LOW-LEVEL MOISTURE. THEREFORE, WE
ALLOWED FOR AN IMPROVEMENT TO VFR CEILINGS BY MIDDAY. THERE SHOULD
BE A DECENT AMOUNT OF STRATOCUMULUS AND CUMULUS AROUND WITH ENOUGH
DAYTIME HEATING. ANY HEAVIER SHOWERS AND THUNDERSTORMS WILL TEND TO
PRODUCE LOCALLY HEAVY RAIN, WHICH HAS OCCURRED AT KRDG AND KABE
EARLY THIS MORNING. AS THE COLD FRONT SLIDES TO THE EAST THIS
EVENING, THE WINDS WILL SHIFT MORE TO THE NORTHWEST ALLOWING SOME
DRYING TO OCCUR. AS A RESULT, THE CLOUDS SHOULD THIN OUT WITH MAINLY
MID TO HIGH LEVEL BASES LEFT. THERE MAY BE JUST ENOUGH DRYING AND
LINGERING SURFACE WINDS TO KEEP THE FOG DEVELOPMENT MORE LIMITED. AS
OF NOW WE WILL CONFINE SOME LIGHT FOG TO THE MORE FOG PRONE
TERMINALS LATE TONIGHT. WE WILL TAKE A CLOSER LOOK AT THIS WITH THE
12Z TAF ISSUANCE.
OUTLOOK...
MONDAY...ANY EARLY MORNING FOG SHOULD DISSIPATE AND GIVE WAY TO VFR
CUMULUS. A SECONDARY COLD FRONT MOVING THROUGH SHOULD TRIGGER SOME
SHOWERS AND THUNDERSTORMS ESPECIALLY IN THE AFTERNOON AND EVENING,
WITH LOCALLY SUB-VFR CONDITIONS POSSIBLE. LOWER CONFIDENCE ON TIMING
AND AREAL COVERAGE OF CONVECTION.
TUESDAY AND WEDNESDAY...ANOTHER DISTURBANCE AND COLD FRONT MOVES
THROUGH WITH MAINLY AFTERNOON AND EVENING SCATTERED SHOWERS AND
THUNDERSTORMS. VFR, EXCEPT WITH ANY SHOWERS OR THUNDERSTORMS.
THURSDAY...A COLD FRONT SETTLES SOUTH OF THE AREA WITH HIGH PRESSURE
BUILDING IN. OVERALL VFR.
&&
.MARINE...
AN AREA OF LOW PRESSURE WILL TRACK MAINLY ACROSS NEW ENGLAND TODAY
WITH A COOL FRONT CROSSING OUR AREA LATE IN THE DAY. THE SOUTHERLY
FLOW AHEAD OF THIS SYSTEM HAS GUSTED TO NEAR 25 KNOTS BUT THIS HAS
SETTLED SOME. HOWEVER, THE PERSISTENT SOUTHERLY FLOW HAS ALLOWED THE
SEAS TO BUILD TO NEAR 6 FEET ACROSS OUR NORTHERN WATERS AND NEAR 5
FEET ACROSS THE SOUTH. BASED ON THE WAVEWATCH GUIDANCE, TRENDS AND
THE LOW-LEVEL TRAJECTORY, WE WILL MAINTAIN THE SMALL CRAFT ADVISORY
ACROSS OUR TWO NORTHERN ZONES UNTIL 18Z TODAY BUT SHAVE IT BACK TO
15Z ACROSS THE SOUTHERN ZONES. IT IS POSSIBLE THE ADVISORY
ESPECIALLY ACROSS THE NORTH MAY NEED TO BE EXTENDED A FEW HOURS,
HOWEVER CONFIDENCE IS LOW REGARDING SEAS LINGERING AT 5 FEET OR
ABOVE BEYOND 18Z.
AS THE COLD FRONT APPROACHES AND MOVES THROUGH, SOME SHOWERS AND
THUNDERSTORMS ARE EXPECTED TODAY. A BATCH OF MAINLY SHOWERS WILL
SLIDE ACROSS MOSTLY THE NORTHERN ZONES EARLY THIS MORNING, THEN
ADDITIONAL SHOWERS AND THUNDERSTORMS SHOULD DEVELOP THIS AFTERNOON
AND EARLY EVENING. ANY HEAVIER SHOWERS AND THUNDERSTORMS CAN PRODUCE
LOCALLY HEAVY RAIN, THEREFORE GREATLY REDUCING THE VISIBILITY. THE
WINDS AND SEAS MAY BE ENHANCED NEAR ANY STRONGER THUNDERSTORMS. WE
THEN SHIFT TO ADDITIONAL SHORT WAVE ENERGY AND ASSOCIATED SURFACE
FRONTS MOVING THROUGH THE AREA MONDAY THROUGH WEDNESDAY. THIS MAY
RESULT IN SOME STRONGER CONVECTION AT TIMES, HOWEVER THE OVERALL
WINDS AND SEAS ARE ANTICIPATED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA. HIGH PRESSURE THEN LOOKS TO BUILD IN THURSDAY AS A SURFACE
FRONT SETTLES TO OUR SOUTH.
&&
.HYDROLOGY...
THE COMBINATION OF RADAR ESTIMATES AND GAUGE REPORTS INDICATE THAT
BETWEEN 1.5 AND 3.5 INCHES OF RAIN FELL ACROSS THE LEHIGH VALLEY
INTO THE SOUTHERN POCONOS AND NORTHWEST NEW JERSEY. AS THE LAST OF
THE RAIN MOVES THROUGH THE WATCH AREA THIS MORNING...THE WATCH IN
PLACE WILL BE ALLOWED TO CONTINUE THROUGH ITS EXPIRATION TIME.
AFTER THIS...THE FOCUS SHIFTS TO THE POTENTIAL FOR ADDITIONAL
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN THIS AFTERNOON AND THIS
EVENING. RIGHT NOW...THE CONVECTIVE POTENTIAL DOES NOT APPEAR TO BE
AS WIDESPREAD FOR THIS AFTERNOON AND THIS EVENING AS IT WAS DURING
THE OVERNIGHT HOURS. WITH LESS COVERAGE...THE THREAT TO ANY ONE AREA
SHOULD BE LESSENED.
HOWEVER...PRECIPITABLE WATER VALUES WILL STILL BE NEAR 2 INCHES FOR
A LARGE PART OF THE AREA THAT SAW HEAVY RAIN SATURDAY AFTERNOON
THROUGH THE OVERNIGHT HOURS. FOR NOW...A FLASH FLOOD WATCH WILL NOT
BE ISSUED SO THAT THE FLOOD WATCH IN PLACE CAN BE ALLOWED TO EXPIRE.
AFTER THAT...THE ISSUE OF WHETHER A FLASH FLOOD WATCH IS NEEDED WILL
BE BROACHED AGAIN.
&&
.RIP CURRENTS...
OUR LOCAL GUIDANCE INDICATES MOSTLY A LOW RISK FOR TODAY. HOWEVER,
BASED ON ELEVATED SEAS FOR AWHILE, THE WAVE PERIOD PROBABLY
LENGTHENING SOME THROUGH THE DAY AND A STRONGER NEARSHORE CURRENT,
WE WILL MAINTAIN THE MODERATE RISK FOR TODAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH UNTIL 6 AM EDT EARLY THIS MORNING FOR PAZ054-055.
NJ...FLOOD WATCH UNTIL 6 AM EDT EARLY THIS MORNING FOR NJZ001-007-
008.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR
ANZ452>455.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ450-
451.
&&
SYNOPSIS...HAYES
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...RPW
AVIATION...GORSE
MARINE...GORSE
HYDROLOGY...HAYES
RIP CURRENTS...GORSEHazardous weather outlook, Aug 7, 3:34 AM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 334 AM EDT SUN AUG 7 2011 DEZ001-NJZ015-017>019-PAZ067>071-080745- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 334 AM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES MAY APPROACH 100 DEGREES THIS AFTERNOON. IN ADDITION...A FEW STORMS COULD CONTAIN GUSTY WINDS AND LOCALLY HEAVY RAINFALL THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT INDEX VALUES MAY APPROACH 100 DEGREES MONDAY AFTERNOON. IN ADDITION...A FEW STORMS COULD CONTAIN GUSTY WINDS AND LOCALLY HEAVY RAINFALL MONDAY AND TUESDAY AFTERNOON AND EVENING.. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-007-008-PAZ054-055-080745- SUSSEX-WARREN-MORRIS-CARBON-MONROE- 334 AM EDT SUN AUG 7 2011 ...FLOOD WATCH IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW STORMS COULD CONTAIN GUSTY WINDS AND LOCALLY HEAVY RAINFALL MONDAY AND TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ009-010-012-PAZ060>062-080745- HUNTERDON-SOMERSET-MIDDLESEX-BERKS-LEHIGH-NORTHAMPTON- 334 AM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE EARLY THIS MORNING. A FEW STORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAINFALL THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW STORMS COULD CONTAIN GUSTY WINDS AND LOCALLY HEAVY RAINFALL MONDAY AND TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-080745- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 334 AM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW STORMS COULD CONTAIN GUSTY WINDS AND LOCALLY HEAVY RAINFALL MONDAY AND TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-MDZ008-012-015-019-020-NJZ013-016-020>023-027-080745- KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON- 334 AM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW STORMS COULD CONTAIN GUSTY WINDS AND LOCALLY HEAVY RAINFALL MONDAY AND TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ452>455-080745- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 334 AM EDT SUN AUG 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-451-080745- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 334 AM EDT SUN AUG 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW STORMS COULD CONTAIN GUSTY WINDS AND LOCALLY HEAVY RAINFALL MONDAY AND TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-080745- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 334 AM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW STORMS COULD CONTAIN GUSTY WINDS AND LOCALLY HEAVY RAINFALL MONDAY AND TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 12:42 AM EDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1242 AM EDT SUN AUG 7 2011
NJZ001-007>010-PAZ055-070545-
HUNTERDON NJ-MONROE PA-MORRIS NJ-SOMERSET NJ-SUSSEX NJ-WARREN NJ-
1242 AM EDT SUN AUG 7 2011
...A STRONG THUNDERSTORM WILL AFFECT HUNTERDON...MONROE...MORRIS...
SOMERSET...SUSSEX AND WARREN COUNTIES...
AT 1237 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF NEWTON...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR BUDD LAKE...NETCONG AROUND 100
AM...SUCCASUNNA...WHARTON AROUND 115 AM...PARSIPPANY...VICTORY
GARDENS AROUND 130 AM...BOONTON AND EAST HANOVER AROUND 145 AM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4089 7433 4086 7431 4078 7437 4073 7437
4077 7497 4108 7503 4110 7447 4108 7449
4104 7449 4105 7444 4102 7442 4100 7431
4090 7429
HAYESSpecial weather statement, Aug 7, 12:48 AM EDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1248 AM EDT SUN AUG 7 2011
PAZ060-061-067>069-070545-
BERKS PA-BUCKS PA-CHESTER PA-LEHIGH PA-MONTGOMERY PA-
1248 AM EDT SUN AUG 7 2011
...A STRONG THUNDERSTORM WILL AFFECT BERKS...BUCKS...CHESTER...LEHIGH
AND MONTGOMERY COUNTIES...
AT 1246 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF READING...MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR FLYING HILLS...LORANE AROUND 100 AM...
BIRDSBORO...AMITY GARDENS AROUND 115 AM...HALFWAY HOUSE...STOWE
AROUND 130 AM...GILBERTSVILLE AND BOYERTOWN AROUND 145 AM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4057 7545 4020 7533 4007 7595 4011 7595
4014 7590 4025 7606 4028 7610
HAYESSpecial weather statement, Aug 7, 3:56 AM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
356 AM EDT SUN AUG 7 2011
NJZ007-009-010-PAZ060>062-068-069-070900-
BERKS PA-BUCKS PA-HUNTERDON NJ-LEHIGH PA-MONTGOMERY PA-NORTHAMPTON PA-
SOMERSET NJ-WARREN NJ-
356 AM EDT SUN AUG 7 2011
...SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS WILL AFFECT
BERKS...BUCKS...HUNTERDON...LEHIGH...MONTGOMERY...NORTHAMPTON...
SOMERSET AND WARREN COUNTIES...
AT 352 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS ALONG A LINE EXTENDING
FROM 3 MILES EAST OF ALLENTOWN TO 12 MILES SOUTHWEST OF ALLENTOWN TO
4 MILES EAST OF READING...MOVING EAST AT 20 MPH.
THE SHOWERS AND THUNDERSTORMS WILL BE NEAR SPRINGTOWN...GERYVILLE
AROUND 415 AM...RIEGELSVILLE...PLEASANT VALLEY AROUND 430 AM...
BLOOMSBURY... REVERE AROUND 445 AM...ERWINNA AND SELLERSVILLE AROUND
500 AM.
WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 4066 7465 4045 7490 4028 7525 4026 7604
4043 7569 4065 7544
HAYESSpecial weather statement, Aug 7, 4:45 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 AM EDT SUN AUG 7 2011
NJZ008>010-012-PAZ069-070945-
BUCKS PA-HUNTERDON NJ-MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
445 AM EDT SUN AUG 7 2011
...A STRONG THUNDERSTORM WILL AFFECT BUCKS...HUNTERDON...MIDDLESEX...
MORRIS AND SOMERSET COUNTIES...
AT 444 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES WEST OF SOMERVILLE...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR FLEMINGTON...CLOVERHILL AROUND 500
AM...RARITAN...WHITE HOUSE STATION AROUND 515 AM...BRIDGEWATER...
MARTINSVILLE AROUND 530 AM...WATCHUNG AND NORTH PLAINFIELD AROUND 545
AM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4057 7425 4039 7499 4056 7508 4082 7438
4074 7436 4067 7445 4065 7445 4066 7440
4064 7440 4059 7444 4060 7431 4059 7429
4059 7426
HAYESThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:49 PM EDT | Flood Watch | PHI | Morris, Sussex, Warren | 9 hr |
| Aug 6, 10:33 PM EDT | Areal Flood Advisory | PHI | Warren | 6 hr |
| Aug 7, 12:42 AM EDT | Special Weather Statement | PHI | Morris | 63 min |
| Aug 7, 1:32 AM EDT | Areal Flood Advisory | PHI | Hunterdon, Warren | 3 hr |
| Aug 7, 1:54 AM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris, Sussex, Warren | 3 hr |
| Aug 7, 3:56 AM EDT | Special Weather Statement | PHI | Hunterdon | 64 min |
| Aug 7, 4:45 AM EDT | Special Weather Statement | PHI | Hunterdon, Somerset | 60 min |
| Aug 7, 5:30 AM EDT | Special Weather Statement | PHI | Mercer, Middlesex | 60 min |
| Aug 7, 6:03 AM EDT | Flash Flood Watch | PHI | Sussex, Warren | 14 hr |
| Aug 7, 3:25 PM EDT | Special Weather Statement | PHI | Mercer | 35 min |
| Aug 7, 3:34 PM EDT | Special Weather Statement | PHI | Warren | 26 min |
| Aug 7, 3:48 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer, Monmouth, Ocean | 27 min |
| Aug 7, 4:19 PM EDT | Special Weather Statement | PHI | Monmouth | 41 min |
| Aug 7, 5:02 PM EDT | Special Weather Statement | PHI | Sussex | 28 min |
| Aug 7, 6:49 PM EDT | Special Weather Statement | PHI | Sussex | 41 min |
| Aug 7, 7:11 PM EDT | Special Weather Statement | PHI | Sussex | 49 min |
| Aug 7, 7:35 PM EDT | Special Weather Statement | PHI | Sussex | 25 min |
Nearby
Areal Flood Advisories in New Jersey, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.